Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2018, 4:12 PM EDT for Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 1, 2018, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Madison County, GA
The radar
The Greer radar (KGSP), 118 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
352
WWUS82 KFFC 012012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT WED AUG 1 2018
GAZ027-038-012045-
Madison GA-Oglethorpe GA-
412 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Carlton, or 10 miles
southeast of Danielsville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Comer, Carlton, Watson Mill Bridge State Park, Point Peter and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8302 3405 8318 3416 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8300
3405 8299 3403 8294 3402 8294 3401 8293
TIME...MOT...LOC 2011Z 218DEG 21KT 3406 8305
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:05 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 1, 3:05 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 305 PM EDT Wed Aug 1 2018 .SHORT TERM /Tonight through Thursday Night/... Showers are ongoing throughout most of our area and some thunderstorms have begun to develop in the southern part of the region and are expected to become more widespread late in the afternoon and into the evening. Models are in good agreement that the deep upper level longwave trough will remain nearly stationary to the west of our area over the Mississippi River Valley. As a result, north and central Georgia will remain under the influence of southwesterly upper level flow ahead of this trough, which will keep deep tropical moisture in place over the area today and Thursday. Model guidance is also consistent in indicating that PWAT values will range from between 1.8 to 2.2 inches across north and central Georgia through at least Thursday as a result of the tropical moisture. Several shortwaves embedded within the moist flow will continue to move northeastward through our area which will keep rain chances high through the end of the week. A combination of diurnal destabilization and deep-layer shear due to the the strong southwesterly flow aloft could lead to a chance for some isolated strong to severe thunderstorms. Some flash flooding impacts have already been observed in association with this system, and the concern could increase as both the soils remain saturated, and the flow becomes parallel to storm motion, which could allow for training of heavy precipitation. As a result, the Flash Flood Watch will continue as is. Because of the widespread rain and increased cloud coverage, daytime high temperatures will be below average for this time of year. Highs today and Thursday will range from the upper 70s in north Georgia to the mid 80s in east-central Georgia. Nighttime low temperatures will be around normal with lows in the upper 60s and low 70s. King && .LONG TERM /Friday through Wednesday/... Did not make any fundamental changes to the previous Extended Forecast trends. Medium-range models still in pretty good agreement and consistent with recent runs showing high pressure, both surface and aloft, building back into the region from the western Atlantic. This nudges the upper trough that has been plaguing the region back to the northwest and returns the forecast area to a more summertime regime of scattered diurnal convection and near normal temperatures. 20 && HYDROLOGY... The flow aloft remains parallel to the surface flow at least through Friday/early Saturday. This means that with the SW/S flow aloft and at the surface, the training of storms is expected. The axis of concern still remains about the same...with the highest rainfall amounts still expected along and just north of the Interstate 85 corridor. Tuesday served to prime the CWFA with rainfall amounts generally between half an inch to an inch CWFA- wide. There were some locally higher amounts of 2" to 3" along and north of the I-85 corridor with some isolated 4" to 6" amounts. The soils should be pretty well saturated, especially within the Flood Watch area. The deep moisture will continue to funnel northward Thursday night and will be extending the FFA through 12Z Friday. The QPF should begin to taper off a bit for most areas on Friday, but may have to consider extending the FFA for the NE GA mtns into Friday night/early Saturday. However, confidence is not high enough to do that at this time. && AVIATION... 18Z Update... Numerous showers and thunderstorms will continue as the moist pattern will remain in place through the period. Widespread showers are ongoing across north and west Georgia with thunder developing near the southern TAF sites and should be more widespread by 20-22Z. MVFR conditions during the afternoon and evening are expected to drop down to IFR range after 06Z Thursday, then increase back to MVFR during the daytime Thursday. Winds currently SSW will go SE this afternoon and stay mainly out of the SE through the period at 10 kts or less. However, gusts between 20 and 30 kts are possible in and around any strong thunderstorms that develop in the afternoon/evening today and Thursday. //ATL Confidence...18Z Update... Medium confidence on ceilings. Medium/high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 79 68 82 / 80 90 70 60 Atlanta 69 79 69 82 / 70 80 60 60 Blairsville 65 75 64 78 / 80 90 70 60 Cartersville 69 79 68 82 / 80 80 60 60 Columbus 71 81 71 84 / 70 80 60 60 Gainesville 68 76 68 80 / 80 90 70 60 Macon 71 81 70 84 / 60 90 60 60 Rome 69 81 69 83 / 70 70 60 60 Peachtree City 70 80 69 82 / 70 80 60 60 Vidalia 73 86 72 87 / 70 80 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....20 AVIATION...King
Hazardous weather outlook, Aug 1, 11:55 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Wed Aug 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch remains in effect through tonight. Flooding will be the primary weather hazard today, but a few strong storms, or an isolated severe thunderstorm, cannot be ruled out. The potential for localized flooding is high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. Any strong thunderstorm that develops will be capable of producing damaging wind gusts. As soils become more saturated, even a sub-severe thunderstorm can down trees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flash Flood Watch remains in effect through 8 AM Friday. Scattered to numerous showers and thunderstorms are expected each day with the heaviest rainfall expected through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 1, 11:22 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM LIGHTNING 2 W WASHINGTON 33.74N 82.77W
06/15/2018 WILKES GA EMERGENCY MNGR
*** 1 INJ *** A WOMAN WAS STRUCK BY LIGHTNING AT A
RESIDENCE ON LINCOLN CIRCLE IN WASHINGTON. EMERGENCY
MANAGER REPORTED THAT SHE WAS NEAR AN OPEN WINDOW AT THE
TIME OF THE STRIKE. SHE WAS TRASPORTED TO A LOCAL
HOSPITAL FOR TREATMENT.
&&
EVENT NUMBER FFC1800756
BELANGERSpecial weather statement, Aug 1, 1:36 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
136 PM EDT WED AUG 1 2018
GAZ072-082-083-095-011815-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
136 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...NORTHEASTERN
HOUSTON...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 215 PM EDT...
At 136 PM EDT...a strong thunderstorm was over Bullard, or 9 miles
southwest of Jeffersonville...moving north at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Centerville, Robins Air Force
Base, Marion, Tarversville, Postell, Bullard, Rutland, Mountain
Springs, Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys,
District Path, Dry Branch, Myricks Mill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8366 3289 8367 3296 8350 3289 8340
3283 8337 3266 8336 3250 8339 3250 8341
3249 8341 3247 8345
TIME...MOT...LOC 1736Z 183DEG 22KT 3263 8349Special weather statement, Aug 1, 2:15 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED AUG 1 2018
GAZ072-073-083-084-011900-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
215 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 300 PM
EDT...
At 215 PM EDT...a strong thunderstorm was over Gordon, or 11 miles
west of Irwinton...moving north at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Gordon, Ivey, McIntyre, Midway-Hardwick, Meriwether,
Ethridge, James, Coopers, Underwood, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Scottsboro,
Dry Branch, Myricks Mill and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8323 3276 8351 3280 8351 3281 8349
3282 8349 3284 8351 3318 8349 3318 8339
3317 8337 3318 8335 3317 8333 3319 8330
3318 8324 3315 8311 3315 8310
TIME...MOT...LOC 1815Z 188DEG 25KT 3287 8337Special weather statement, Aug 1, 2:48 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT WED AUG 1 2018
GAZ113-011930-
Toombs GA-
248 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 330 PM EDT...
At 248 PM EDT...a strong thunderstorm was over Plant Hatch...moving
north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, South Thompson, English Eddy, Rock Springs, Cedar
Crossing, Johnson Corner, Normantown and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8224 3194 8228 3193 8230 3195 8231
3193 8232 3194 8238 3196 8238 3195 8239
3196 8240 3195 8240 3197 8243 3197 8247
3229 8243 3235 8240 3232 8236 3229 8235
3229 8228 3231 8225 3230 8223 3216 8218
TIME...MOT...LOC 1848Z 188DEG 25KT 3193 8236
WIND...40MPHSpecial weather statement, Aug 1, 4:03 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT WED AUG 1 2018
GAZ076-012030-
Jefferson GA-
403 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 430 PM
EDT...
At 403 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or near Louisville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Matthews, Moxley, Stellaville and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3289 8239 3293 8252
3296 8254 3301 8255 3303 8258 3324 8249
3331 8239 3331 8233 3327 8229 3327 8227
3323 8223
TIME...MOT...LOC 2003Z 203DEG 22KT 3307 8244
WIND...40MPHSpecial weather statement, Aug 1, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT WED AUG 1 2018
GAZ027-038-012045-
Madison GA-Oglethorpe GA-
412 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Carlton, or 10 miles
southeast of Danielsville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Comer, Carlton, Watson Mill Bridge State Park, Point Peter and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8302 3405 8318 3416 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8300
3405 8299 3403 8294 3402 8294 3401 8293
TIME...MOT...LOC 2011Z 218DEG 21KT 3406 8305
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:17 PM EDT | Flash Flood Warning | FFC | Polk | 58 min |
| Aug 1, 1:41 AM EDT | River Flood Warning | FFC | Gwinnett | 10 hr |
| Aug 1, 1:36 PM EDT | Special Weather Statement | FFC | Twiggs | 39 min |
| Aug 1, 2:15 PM EDT | Special Weather Statement | FFC | Baldwin | 45 min |
| Aug 1, 2:48 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Aug 1, 4:03 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | FFC | Jefferson | 13 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | FFC | Oglethorpe, Taliaferro, Wilkes | 42 min |
| Aug 1, 7:21 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 39 min |
| Aug 1, 7:24 PM EDT | Tornado Warning | FFC | Morgan, Newton, Walton | 36 min |
| Aug 1, 7:46 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 1, 7:58 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 47 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.